Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: Sun Exposure after use of Acnetane


 Sun Monkey - Mon Nov 09, 2009 2:31 am

I need some help please Doc. I've been on Acnetane for the last 6 months and reached the end of my cycle with great results. What is the time period that i should wait before i can tan again?
 Debbie Miller, RN - Sat Dec 19, 2009 1:38 pm

User avatar Hello,
Since the safety of tanning is in question all by itself. Isotretinoin (I assume that is the medication you mean - in the USA it is marketed as Accutane but we do not have Acnetane here) does increase photosensitivity, avoidance of this activity is the safest course. You might try self-tanning sprays or creams instead. But, if you must tan, I don't have any guidelines about the period of time you should wait. I would recommend at least a month.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us